It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-14-2005, 07:32 AM   #1
Veteran
 
Join Date: Nov 2003
Location: Maryland
Posts: 375
mintchocolate HB User
Personality change when taking meds

Has anyone noticed a personality change after being on meds? I feel great, I have been on armour for two years now. After getting used to the meds I have a lot of energy and feel pretty good (most hypo symptoms are gone).

One thing that I have noticed is that now I get extremely angry very quickly. I go from zero anger to infinity when something upsetting happens. I am trying to control that since I have never been that way and I don't like being that way.

I also tell people that I don't like something quickly if something bothers me, I did not used to be that way. I used to internalize all those feelings and be upset that I did nothing. This part I like. The other day I told my neighbor that he had not paid my kid for mowing the lawn and he quickly realized that he had'nt and pulled the money out of his wallet. Before, I would have not said a word and be upset about it.

Anyone has notice anything similar? I was just wondering since I went through an emotional roller coaster when I started meds if the meds have anything to do with this. Seems interesting that thyroid imbalance can be tied to personality issues.

Mintchocolate

 
Sponsors Lightbulb
   
Old 06-14-2005, 07:48 AM   #2
Senior Member
(female)
 
Join Date: Oct 2004
Posts: 114
BethanyF HB User
Re: Personality change when taking meds

That's very interesting. I have a similar reaction. When I am off the meds, I am very quiet, cry alot and kinda lose myself. While I am on meds, I'm more talkative, much more upbeat and possitive.

 
Sponsors Lightbulb
   
Old 06-14-2005, 11:01 AM   #3
Inactive
(female)
 
Join Date: Nov 2004
Posts: 243
shellshocked HB User
Re: Personality change when taking meds

Being on the right meds might be helping your other glands produce the estrogen, progesterone and testerone your body needs to function correctly.
I had a hysterectomy and had HRT. A couple of times the doctor gave me a little too much testosterone in my mix, and then I was a totally different person. I didn't get angry---I just didn't put up with crap from anyone. I didn't get emotional about it---I just got the job done, whether anyone helped me or not.

For the last year I have been way off the right dose for me----and I'm an emotional basket case. There are days when I just want to cry all day---it's especially bad when I go to the doctor and he thinks I'm a crybaby. And I'm begging all the time. I feel so powerless---both physcically and emotionally. And of course then they tell you that your problem is that your're depressed. That's when I get angry.

 
Old 06-14-2005, 01:06 PM   #4
Senior Member
 
Join Date: Apr 2004
Location: Northern Virginia
Posts: 190
diatron HB User
Re: Personality change when taking meds

I get the same way--really upset when something isn't quite right. I go and hide until the urge to throttle someone passes. I think it has to do with a little too much Thyroid meds for me. I reduce my dose by .0125 (half a 25 mg pill) for one or two days and I am much less emotional.

 
Old 06-14-2005, 06:32 PM   #5
Inactive
(female)
 
Join Date: Nov 2004
Posts: 243
shellshocked HB User
Re: Personality change when taking meds

I just talked to a friend who's husband has been having thyroid problems. She says her husband would have distinct personality changes and mood swings---and she never knew when they would happen. Happy to report that after two years the doctor seems to have him stabilized and he's back to being his regular self.

 
Old 06-15-2005, 12:59 AM   #6
Senior Member
(male)
 
Join Date: Oct 2003
Location: grover beach,CA, USA
Posts: 173
abigchocoholic HB User
Re: Personality change when taking meds

Ain't no doubt. Thyroid affects the emotions. First thing is to make sure it's your thyroid so you're not messing with something that's not broke.

But once you realize it is thyroid, being out of balance can absolutely, definitely, no doubt cause that over the top emotional anger reaction.

Personally, I think it's usually from being low t4 or high t3 compared to t4. I've been both and experienced what you are talking about. When I get that way, I go for more t4. I can easily take 175-200mcgs of t4 a day. I used to take up to 27mcg of t3 but it caused problems. Now I only take between 5-9mcgs.
__________________
choc

 
Old 06-15-2005, 09:05 AM   #7
Veteran
 
Join Date: Nov 2003
Location: Maryland
Posts: 375
mintchocolate HB User
Re: Personality change when taking meds

Thank you for your answers, it makes me feel that I am not the only one.

It is amazing, I lived with hypo symtoms for so long..... So many changes have taken place since I started meds that is almost like I have to get used to a new me. My energy levels are good, numerous hypo symptoms gone, my hair is different, memory, well I am still loosing it, emotions are different.....

I am glad this board exists, it has helped me overcome many issues.

Mintchocolate

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Narcotics changing my personality?! cindyx4 Pain Management 16 10-07-2010 07:49 AM
For anyone who thinks they may have or someone else has a personality disorder. lalalaaa Personality Disorder 2 07-04-2009 05:28 AM
personality disorder? Matt321 Depression 4 05-22-2009 05:12 PM
Girlfriend wants me to take a "personality test" with her. EDC_Light Relationship Health 53 04-13-2009 08:14 AM
Please help, Does OCD affect your mood and personality? pengworm79 Obsessive Compulsive Disorder (OCD) 2 02-10-2008 08:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:47 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!